zbMATH — the first resource for mathematics

Symmetric and Zygmund measures in several variables. (English) Zbl 1037.31005
In order to understand a measure \(\mu\) on \(\mathbb R^n\), we can consider its harmonic extension \(u(x,t)=\int _{\mathbb R^n} P(x-t,y) \,d\mu (t)\) on \(\mathbb R^{n+1}_+\). We are looking for properties of \(\mu\) in terms of the properties of \(u\). In the first part of the paper under review, the authors obtain this kind of results in the following situations. A function \(\omega\) is a regular gauge function, if it is a non-decreasing bounded function \(\omega \colon (0,\infty)\to (0,\infty)\) such that \(\omega(t)/t^{1-\epsilon}\) is decreasing for some \(\epsilon >0\). A (signed) Borel measure \(\mu\) on \({\mathbb R}^n\) is said to be a \(\omega\)-Zygmund measure if there exists \(C>0\) such that \(| \mu (Q_+)-\mu (Q_-)| \leq C \omega ( l(Q_+))| Q_+| \) for any pair of adjacent cubes \(Q_+, Q_-\) of the same volume. A positive Borel measure \(\mu \) on \(\mathbb R^n\) is said to be doubling if \(C^{-1} \leq \frac{\mu(Q_+)}{\mu (Q_-)}\leq C\), and \(\mu\) is called \(\omega \)-symmetric if \(| \frac{\mu (Q_+)}{\mu (Q_-)}-1| \leq C \omega ( l(Q_+))\) when \( l(Q_+)<1\).
The main results of this paper are:
(A) \(\mu \) is \(\omega\)-Zygmund if and only if there exists a constant \(C>0\) such that \[ y | \nabla u(x,y) | \leq C\omega (y) \] for all \((x,y)\in {\mathbb R}_+^{n+1}\).
(B) For a finite positive measure \(\mu\) on \(\mathbb R^n\), assuming that \(\omega (0^+)=0\), \(\mu\) is \(\omega\)-symmetric if and only if there exists a constant \(C>0\) such that \[ \frac{y | \nabla u(x,y)| }{u(x,y)}\leq C\omega (y) \] for all \((x,y)\in {\mathbb R}_+^{n+1}\).
(C) For a positive measure \(\mu\) on \(\mathbb R^n\) such that \(\int _{\mathbb R^n} (1+| x| )^{-n-1}\,d \mu (x) < \infty\) and \(\mu\) is a doubling measure then it satisfies \[ y| \partial_y u(x,y)| \leq Cu(x,y) \] for all \((x,y) \in {\mathbb R}_+^{n+1}\) and some constant \(0<C<n\). And conversely that if the above inequality holds for some constant \(C<1\) then \(\mu\) is doubling.
In the second part of the paper, the authors also obtain properties of \(\omega\)-Zygmund measures and \(\omega\)-symmetric measures in terms of the properties of \(\omega\).
(D) Under the assumption that \(\int_0^\infty \frac {\omega^2(t)}t dt < \infty,\) any \(\omega\)-Zygmund [resp. \(\omega\)-symmetric] measure \(\mu\) is \(m\)-continuous and has a density \(d\mu =fdm\) such that \(\int \exp(A| f| ^2)<\infty\) [resp. \(\int \exp(A| \log f| ^2)<\infty\)]. And without the assumption above, there exist both singular \(\omega\)-Zygmund measures and singular \(\omega\)-symmetric measures.
The paper also contains other results, most of them based on properties of harmonic functions. And the proof of the integrability condition for the density is done by using some martingale techniques.

31B10 Integral representations, integral operators, integral equations methods in higher dimensions
30C85 Capacity and harmonic measure in the complex plane
28A12 Contents, measures, outer measures, capacities
Full Text: DOI Numdam EuDML
[1] Inner functions, Bloch spaces and symmetric measures, Proc. London Math. Soc., 79, 318-352, (1999) · Zbl 1085.46020
[2] Inner functions and cyclic vectors in the Bloch space, Trans. Amer. Math. Soc., 323, 1, 429-448, (1991) · Zbl 0768.46003
[3] Bounded functions in the little Bloch space, Pacific J. Math., 142, 209-225, (1990) · Zbl 0652.30024
[4] Intégrale d’aire et supports d’une mesure positive, C.R.A.S. Paris, Ser. I Math., 296, 231-232, (1983) · Zbl 0539.60038
[5] On mappings, conformal at the boundary, J. d’Analyse Math., 19, 1-13, (1967) · Zbl 0186.13701
[6] On removable singularities for the analytic Zygmund class, Michigan Math. J., 43, 51-65, (1996) · Zbl 0862.30035
[7] Some weighted norm inequalities concerning the Schrödinger operator, Comment. Math. Helv., 60, 217-246, (1985) · Zbl 0575.42025
[8] Weighted Norm Inequalities and Related Topics, 116, (1985), North-Holland · Zbl 0578.46046
[9] Singular measures and domains not of Smirnov type, Duke Math. J., 33, 247-254, (1966) · Zbl 0174.37501
[10] The theory of weights and the Dirichlet problem for elliptic equations, Ann. of Math., 134, 65-124, (1991) · Zbl 0770.35014
[11] Symmetric structures on a closed curve, American J. Math., 114, 683-736, (1992) · Zbl 0778.30045
[12] Trois notes sur LES ensembles parfaits linéaires, Enseignement Math., 15, 185-192, (1969) · Zbl 0175.33902
[13] Boundary values of harmonic Bloch functions in Lipschitz domains: a martingale approach, Potential Analysis, 9, 229-260, (1998) · Zbl 0924.31004
[14] Probability methods in the theory of conformal mappings, Leningrad Math. J., 1, 1-56, (1990) · Zbl 0736.30006
[15] Two monotonic, singular, uniformly almost smooth functions, Duke Math. J., 33, 255-262, (1966) · Zbl 0143.07405
[16] Inner functions in the hyperbolic little Bloch class, Michigan Math. J., 45, 1, 103-114, (1998) · Zbl 0976.30018
[17] Singular integrals and differentiability properties of functions, (1970), Princeton Univ. Press · Zbl 0207.13501
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.